Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 28, 2021, 2:45 PM CDT for Montgomery County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 2:45 PM CDT (19:45 UTC)
- Expired
- Apr 28, 2021, 3:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WWUS84 KOHX 281945
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
245 PM CDT Wed Apr 28 2021
TNZ006-282000-
Montgomery TN-
245 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 300 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville and Woodlawn.
This includes Interstate 24 between mile markers 1 and 7.
LAT...LON 3656 8725 3651 8758 3663 8764 3664 8764
3664 8729
TIME...MOT...LOC 1945Z 250DEG 24KT 3661 8758
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:41 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 2:41 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 241 PM CDT Wed Apr 28 2021 .DISCUSSION... Showers and thunderstorms continue across the area, with the heaviest precip currently over the far northwest. Strong trough over the southwest US has allowed for plenty of warm air and moisture advection over the region, and subtle shortwave activity ahead of the larger trough is helping kick off additional showers and thunderstorms this afternoon. Some decent instability exists in the northwest, along with plenty of deep layer shear, so some strong to severe storms will be possible this afternoon and evening with the main threats being damaging winds. Getting into the evening, activity will be mainly off to the northwest, but isolated showers and storms will be possible mainly northwest of Nashville overnight where the instability and shear is strongest. The strong to severe storm threat should weaken by the late evening, and mainly be showers northwest of the area as instability weakens. By Thursday morning, the upper trough will separate a bit to have a strong closed low over western TX, and a progressive trough over the Midwest. The cold front associated with the Midwest trough will be off to the northwest, and looks to move through the area during the afternoon as the Midwest trough continues eastward. Some instability will be in place ahead of the cold front, so some thunderstorms may be strong to severe with damaging winds as the primary threat. PWAT values look to be less than what we saw today, but any training of heavier showers and thunderstorms could lead to some minor flooding issues as well. By Friday we will be under northwest flow after fropa and high temps will cool off a bit to the mid 70s. The closed low that will be over western TX will continue to spin over that region before finally moving east later on Sunday and Monday. We look to be dry Friday and Saturday, but precip chances will be on the rise during the day Sunday as the trough approaches, and unfortunately looks like it will be the start of a more active pattern for the first week of May. Multiple rounds of shortwaves will move through aloft embedded in the southwest flow, keeping temps warm and moisture advection continuing. There will be some breaks between rounds of showers and thunderstorms, but still too early to tell timing on features. The ECMWF and GFS do agree on a more active pattern next week, however differ on timing and strength of the upper level waves. Getting towards the end of next week, it looks like we get one last strong Midwest trough to change the upper level flow pattern to more northwesterly, and should yield a dry weekend, but that may change this far out in the forecast. && .AVIATION... 18Z TAF DISCUSSION. Fluctuations in cigs/vis this afternoon mainly dependent on TSRA. Expect periods of MVFR/IFR conditions if a shower/t'storm moves directly over a terminal. Should see a period of VFR conditions overnight, but additional showers will move into the area beginning with CKV by 15Z and remaining terminals thereafter. Winds will remain from the S/SE through the TAF period. Expect wind speeds to increase tomorrow after 14Z with gusts upwards of 20 to 25 kts possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 80 55 75 49 / 30 90 80 0 0 Clarksville 67 75 53 73 47 / 50 90 50 0 0 Crossville 62 78 52 70 44 / 10 70 80 10 0 Columbia 65 81 55 75 47 / 10 80 80 10 0 Lawrenceburg 64 80 56 75 48 / 10 70 80 10 0 Waverly 65 80 56 76 50 / 10 80 80 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Adcock
Hazardous weather outlook, Apr 28, 2:43 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 243 PM CDT Wed Apr 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-291945- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 243 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms will be possible mainly north of I-40 and west of I-65 this afternoon into the early evening, with damaging winds and minor flooding as the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong storms are possible Thursday afternoon and evening. Wind gusts of 40-50 mph are the main concern for areas mainly west of I-65 and north of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, Apr 28, 1:29 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Wed Apr 28 2021
TNZ005-281915-
Stewart TN-
129 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3666 8785 3663 8785 3664 8775 3640 8803
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 1829Z 227DEG 14KT 3647 8811
13Special weather statement, Apr 28, 2:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
245 PM CDT Wed Apr 28 2021
TNZ006-282000-
Montgomery TN-
245 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 300 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville and Woodlawn.
This includes Interstate 24 between mile markers 1 and 7.
LAT...LON 3656 8725 3651 8758 3663 8764 3664 8764
3664 8729
TIME...MOT...LOC 1945Z 250DEG 24KT 3661 8758
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:29 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.